MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

AGA MEDICAL CORPORATION AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Model Number 9-ITV05F180/60
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 5/4 amplatzer duct occluder i was selected for implant using 5 french delivery sheath.During the procedure, the physician could not advance the device into the hub of the sheath.After multiple attempts, a new 6 french delivery system was selected to successfully deploy the device.The physician reported a significant delay in the procedure leading to an increased amount of blood loss.The patient was reported to be stable.
 
Additional Manufacturer Narrative
Additional information for: g4, g7, h2, h3, h6, and h10.The advancement difficulty was confirmed upon receipt of the device.The distal tubing of the loader was also noted to be 0.005 inches under the specification tolerance, consistent with damage during use.A historical review of complaints was performed, which found the occurrence rate of this failure mode, based on reported events for advancement difficulty, is below that of the expected rate listed within the risk documentation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.This was inclusive of a go/no go gauge method for measurement of the distal end of the loader tubing.While the root cause of the advancement difficulty in this case could not be definitively determined, further investigation found that ensuring the distal luer of the loader is fully tightened over the male threads of the sheath hub mitigates difficulty advancing from the loader into the sheath.Furthermore, if the shortening of the distal end of the tubing existed during initial attempts to advance the occluder, it may have exacerbated the susceptibility to advancement difficulty due to the interaction between the loader and sheath.A historical analysis found this device family to be within its predicted occurrence rate for this failure and harm.Abbott will continue to monitor this issue.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key10277499
Report Number2135147-2020-00302
Device Sequence Number16702833
Product Code DQY
UDI-Device Identifier00811806010755
UDI-Public00811806010755
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number9-ITV05F180/60
Device Catalogue Number9-ITV05F180/60
Device Lot Number7301596
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age5 MO
Patient Weight6